MAUDE Adverse Event Report: SEASPINE ORTHOPEDICS CORPORATION MARINER PEDICLE SCREW SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

SEASPINE ORTHOPEDICS CORPORATION MARINER PEDICLE SCREW SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 41-6540-1
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/11/2022
Type of Reportable Event Malfunction
Event or Problem Description
Seaspine was notified of a bilateral screw failure of solid mariner shanks.The included x-ray appeared to show that the screw fractured at the neck of the device index surgery was on (b)(6) 2022, and the fracture was discovered in a post op scan (b)(6) 2022.
 
Additional Manufacturer Narrative
Seaspine was notified of a bilateral screw failure of solid mariner shanks.The included x-ray appeared to show that the screw fractured at the neck of the device index surgery was on (b)(6) 2022, and the fracture was discovered in a post op scan (b)(6) 2022.Follow ups for further information have been extended.There was no additional details provided by the reporter or the facility.Review of labeling: possible adverse events: like other spinal system implants, the following adverse events are possible.This list is not exhaustive: delayed union or nonunion (pseudarthrosis); bending, disassembly or fracture of implant and components; loosening of spinal fixation implants may occur due to inadequate initial fixation, latent infection, and/or premature loading, possibly resulting in bone erosion, migration or pain; pain, discomfort, or abnormal sensations due to the presence of the device; pressure on skin where inadequate tissue coverage exists over the implant, with potential extrusion through the skin; dural leak requiring surgical repair; cessation of growth of the fused portion of the spine; subsidence of the implant into adjacent bone; loss of proper spinal curvature, correction, height and/or reduction; increased biomechanical stress on adjacent levels; improper surgical placement of the implant causing stress shielding of the graft or fusion mass; intraoperative fissure, fracture, or perforation of the spine; postoperative fracture due to trauma, defects, or poor bone stock.Serious complications associated with any surgery may occur.These include, but are not limited to: wound complications, infection, genitourinary disorders, gastrointestinal disorders, respiratory disorders; cardiovascular disorders, including myocardial infarction (heart attack) or arrythmias; neurologic injuries resulting in weakness, paralysis, numbness, tingling, or pain; vascular (blood vessel) injuries, hemorrhage (bleeding); thrombosis (blood clots) leading to deep venous thrombosis or pulmonary embolism, or death.
 
Event or Problem Description
This supplemental is being filed to include the udi number that was available, but not included in the initial report.Seaspine was notified of a bilateral screw failure of solid mariner shanks.The included x-ray appeared to show that the screw fractured at the neck of the device index surgery was on (b)(6) 2022, and the fracture was discovered in a post op scan (b)(6) 2022.
 
Additional Manufacturer Narrative
Seaspine was notified of a bilateral screw failure of solid mariner shanks.The included x-ray appeared to show that the screw fractured at the neck of the device.Index surgery was on (b)(6) 2022, and the fracture was discovered in a post op scan (b)(6) 2022.Follow ups for further information have been extended.There was no additional details provided by teh reporter or the facility.Review of labeling: possible adverse events like other spinal system implants, the following adverse events are possible.This list is not exhaustive: delayed union or nonunion (pseudarthrosis) bending, disassembly or fracture of implant and components loosening of spinal fixation implants may occur due to inadequate initial fixation, latent infection, and/or premature loading, possibly resulting in bone erosion, migration or pain, discomfort, or abnormal sensations due to the presence of the device pressure on skin where inadequate tissue coverage exists over the implant, with potential extrusion through the skin dural leak requiring surgical repair cessation of growth of the fused portion of the spine subsidence of the implant into adjacent bone loss of proper spinal curvature, correction, height and/or reduction increased biomechanical stress on adjacent levels improper surgical placement of the implant causing stress shielding of the graft or fusion mass intraoperative fissure, fracture, or perforation of the spine postoperative fracture due to trauma, defects, or poor bone stock serious complications associated with any surgery may occur.These include, but are not limited to: wound complications, infection, genitourinary disorders, gastrointestinal disorders, respiratory disorders; cardiovascular disorders, including myocardial infarction (heart attack) or arrythmias; neurologic injuries resulting in weakness, paralysis, numbness, tingling, or pain; vascular (blood vessel) injuries, hemorrhage (bleeding); thrombosis (blood clots) leading to deep venous thrombosis or pulmonary embolism, or death.

Brand Name
MARINER PEDICLE SCREW SYSTEM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
SEASPINE ORTHOPEDICS CORPORATION
5770 armada dr.
carlsbad CA 92008
Manufacturer (Section G)
SEASPINE ORTHOPEDICS CORPORATION
5770 armada dr.
carlsbad CA 92008
Manufacturer Contact
taara maharaj
5770 armada dr.
carlsbad, CA 92008
7602165150
MDR Report Key15514463
Report Number3012120772-2022-00032
Device Sequence Number20297487
Product Code NKB
UDI-Device Identifier10889981068219
UDI-Public10889981068219
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K212692
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number41-6540-1
Device Catalogue Number41-6540-1
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/01/2022
Supplement Date Received by Manufacturer09/01/2022
Initial Report FDA Received Date09/30/2022
Supplement Report FDA Received Date08/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown